Alert archive / Michigan / Snow Advisories in 2007
Snow Advisory 5, NWS Gaylord, MI
NWS Gaylord, MI issued this snow advisory at Feb 1, 2007, 12:52 PM EST for Antrim County, Benzie County, Manistee County, Michigan. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2007, 12:52 PM EST (17:52 UTC)
- Expired
- Feb 1, 2007, 3:59 PM EST
- In force
- 3 hr
- Issued by
- NWS Gaylord, MI
Counties Antrim County, MI, Benzie County, MI, Manistee County, MI
The radar
The NCL Michigan radar (KAPX), 96 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KAPX 011752 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1252 PM EST THU FEB 1 2007 ...MORE BOUTS OF SNOW THIS AFTERNOON AND FRIDAY... .A LOW PRESSURE SYSTEM NORTH OF SAULT STE MARIE WAS CONTRIBUTING TO LAKE EFFECT SNOWFALL IN PARTS OF NORTHWEST LOWER MICHIGAN THIS AFTERNOON. THE SWATH OF HEAVIEST SNOW WILL OCCUR FROM NORTHERN LEELANAU COUNTY TO NORTHERN CHEBOYGAN COUNTY...INCLUDING THE CITIES OF CHARLEVOIX AND PETOSKEY. ANOTHER...STRONGER SYSTEM WILL APPROACH FROM WEST ON FRIDAY. WITH WEST SOUTHWEST WINDS IN PLACE AGAIN...LOCATIONS NEAR THE LAKE MICHIGAN COAST WILL AGAIN BE FAVORED FOR POTENTIAL HEAVY SNOW. MIZ019-020-012300- /O.CON.KAPX.LE.W.0007.000000T0000Z-070201T2300Z/ /O.CON.KAPX.WS.A.0003.070202T1200Z-070203T1200Z/ CHARLEVOIX-LEELANAU- INCLUDING THE CITIES OF...CHARLEVOIX...NORTHPORT 1252 PM EST THU FEB 1 2007 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING. LOCALLY HEAVY LAKE EFFECT SNOW WILL OCCUR THIS AFTERNOON ACROSS NORTHERN LEELANAU AND WESTERN CHARLEVOIX COUNTIES. LOCAL ACCUMULATIONS DURING THE DAYLIGHT HOURS WILL BE AROUND 6 INCHES...ON TOP OF THE SNOW THAT FELL DURING THE NIGHT. ANOTHER...SIMILAR SNOW EVENT IS POSSIBLE ON FRIDAY...WITH LAKE EFFECT SNOW CONTINUING INTO FRIDAY NIGHT AS EXTREMELY COLD AIR INVADES. LOCAL ACCUMULATIONS FRIDAY AND FRIDAY NIGHT COULD REACH 10 INCHES. A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MIZ016-017-012300- /O.CON.KAPX.LE.W.0007.000000T0000Z-070201T2300Z/ /O.CON.KAPX.WS.A.0003.070202T1200Z-070203T0000Z/ EMMET-CHEBOYGAN- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN 1252 PM EST THU FEB 1 2007 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. LOCALLY HEAVY LAKE EFFECT SNOW WILL OCCUR THIS AFTERNOON ACROSS EMMET AND NORTHERN CHEBOYGAN COUNTIES. LOCAL ACCUMULATIONS DURING THE DAYLIGHT HOURS WILL BE AROUND 8 INCHES...ON TOP OF THE SNOW THAT FELL DURING THE NIGHT. ANOTHER...SIMILAR SNOW EVENT IS POSSIBLE ON FRIDAY...AS ANOTHER SYSTEM APPROACHES FROM THE WEST. LOCAL ACCUMULATIONS ON FRIDAY COULD REACH 8 INCHES. A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MIZ025-031-012100- /O.NEW.KAPX.SN.Y.0005.070201T1752Z-070201T2100Z/ /O.CON.KAPX.WS.A.0003.070202T1200Z-070203T0000Z/ BENZIE-MANISTEE- INCLUDING THE CITIES OF...FRANKFORT...MANISTEE 1252 PM EST THU FEB 1 2007 ...SNOW ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. LAKE EFFECT SNOW SHOWERS WILL PRODUCE 2 TO 3 INCHES OF ACCUMULATION TODAY...MAINLY NEAR THE LAKE MICHIGAN COASTLINE. ANOTHER...STRONGER SYSTEM WILL APPROACH FROM THE WEST FRIDAY. THIS COULD BRING HEAVY SNOW...AGAIN ESPECIALLY NEAR LAKE MICHIGAN. LOCAL ACCUMULATIONS ON FRIDAY COULD REACH 8 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MIZ021-012100- /O.NEW.KAPX.SN.Y.0005.070201T1752Z-070201T2100Z/ /O.CON.KAPX.WS.A.0003.070202T1200Z-070203T1200Z/ ANTRIM- INCLUDING THE CITY OF...MANCELONA 1252 PM EST THU FEB 1 2007 ...SNOW ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING. LAKE EFFECT SNOW SHOWERS WILL PRODUCE 2 TO 3 INCHES OF ACCUMULATION TODAY...WITH THE HIGHEST AMOUNTS NEAR GRAND TRAVERSE BAY AND IN THE NORTHWEST PART OF ANTRIM COUNTY. ANOTHER...STRONGER SYSTEM WILL APPROACH FROM THE WEST FRIDAY... WITH LAKE EFFECT SNOW CONTINUING INTO FRIDAY NIGHT AS EXTREMELY COLD AIR INVADES. LOCAL ACCUMULATIONS FRIDAY AND FRIDAY NIGHT COULD REACH 10 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MIZ015-020800- /O.CON.KAPX.WS.A.0003.070202T1200Z-070203T0000Z/ MACKINAC- INCLUDING THE CITY OF...ST. IGNACE 1252 PM EST THU FEB 1 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. ONLY LIGHT ACCUMULATIONS ARE EXPECTED TODAY...WITH A COUPLE OF INCHES OF SNOW POSSIBLE NEAR ST IGNACE. HEAVIER SNOW IS EXPECTED IN THE STRAITS REGION AND EASTERN MACKINAC COUNTY ON FRIDAY. LOCAL ACCUMULATIONS OF UP TO 8 INCHES ARE POSSIBLE. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MR
1 follow-up statement
000 WWUS43 KAPX 012059 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 359 PM EST THU FEB 1 2007 ...MORE BOUTS OF SNOW THROUGH FRIDAY... .COLD AIR IN PLACE ACROSS NORTHERN MICHIGAN WILL CONTINUE TO PRODUCE HEAVY LAKE EFFECT SNOW SHOWERS. SOUTHWEST WINDS WILL CARRY THESE SNOW SHOWERS INLAND ACROSS THE LAKE MICHIGAN SHORELINE COUNTIES AND AREAS JUST SOUTH OF THE STRAITS OF MACKINAC TONIGHT. A STRONG STORM SYSTEM WILL MOVE THROUGH NORTHERN MICHIGAN ON FRIDAY. WITH WEST SOUTHWEST WINDS IN PLACE...LOCATIONS NEAR THE LAKE MICHIGAN COAST AND SOUTH OF THE STRAITS WILL AGAIN BE FAVORED FOR HEAVY SNOW. MIZ025-031-021100- /O.UPG.KAPX.SN.Y.0005.000000T0000Z-070201T2100Z/ /O.UPG.KAPX.WS.A.0003.070202T1200Z-070203T0000Z/ /O.EXB.KAPX.LE.W.0007.000000T0000Z-070203T0000Z/ BENZIE-MANISTEE- INCLUDING THE CITIES OF...FRANKFORT...MANISTEE 359 PM EST THU FEB 1 2007 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST FRIDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. LAKE EFFECT SNOW SHOWERS...HEAVY AT TIMES...WILL PRODUCE AN ADDITIONAL 3 TO 5 INCHES OF NEW SNOW ACCUMULATION TONIGHT. A STRONG SYSTEM WILL MOVE THROUGH NORTHERN MICHIGAN FRIDAY...PROLONGING AND INTENSIFYING HEAVY SNOWFALL. LOCAL ACCUMULATIONS FRIDAY WILL REACH 8 INCHES. A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS. $$ MIZ021-021100- /O.UPG.KAPX.SN.Y.0005.000000T0000Z-070201T2100Z/ /O.EXB.KAPX.LE.W.0007.000000T0000Z-070203T0000Z/ /O.EXT.KAPX.WS.A.0003.070203T0000Z-070203T1200Z/ ANTRIM- INCLUDING THE CITY OF...MANCELONA 359 PM EST THU FEB 1 2007 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST FRIDAY... ...WINTER STORM WATCH NOW IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST FRIDAY. THE WINTER STORM WATCH IS NOW IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. THE SNOW ADVISORY IS NO LONGER IN EFFECT. LAKE EFFECT SNOW SHOWERS...HEAVY AT TIMES...WILL PRODUCE AN ADDITIONAL 3 TO 5 INCHES OF NEW SNOW ACCUMULATION TONIGHT. A STRONG SYSTEM WILL MOVE THROUGH NORTHERN MICHIGAN FRIDAY...PROLONGING AND INTENSIFYING HEAVY SNOWFALL. LOCAL ACCUMULATIONS FRIDAY WILL REACH 8 INCHES. WINDS WILL SHIFT TO THE WEST FRIDAY NIGHT...WHILE OVERALL CONDITIONS WILL REMAIN FAVORABLE FOR LAKE EFFECT SNOW SHOWER PRODUCTION. MORE SIGNIFICANT ACCUMULATIONS OF SNOW ARE POSSIBLE FRIDAY NIGHT. A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MIZ016-017-021100- /O.UPG.KAPX.WS.A.0003.070202T1200Z-070203T0000Z/ /O.EXT.KAPX.LE.W.0007.000000T0000Z-070203T0000Z/ EMMET-CHEBOYGAN- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN 359 PM EST THU FEB 1 2007 ...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL 7 PM EST FRIDAY... THE LAKE EFFECT SNOW WARNING IS NOW IN EFFECT UNTIL 7 PM EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. LAKE EFFECT SNOW SHOWERS...HEAVY AT TIMES...WILL PRODUCE AN ADDITIONAL 3 TO 5 INCHES OF NEW SNOW ACCUMULATION TONIGHT. A STRONG SYSTEM WILL MOVE THROUGH NORTHERN MICHIGAN FRIDAY...PROLONGING AND INTENSIFYING HEAVY SNOWFALL. LOCAL ACCUMULATIONS FRIDAY WILL REACH 8 INCHES. A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS. $$ MIZ019-020-021100- /O.EXT.KAPX.LE.W.0007.000000T0000Z-070203T0000Z/ /O.EXT.KAPX.WS.A.0003.070203T0000Z-070203T1200Z/ CHARLEVOIX-LEELANAU- INCLUDING THE CITIES OF...CHARLEVOIX...NORTHPORT 359 PM EST THU FEB 1 2007 ...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL 7 PM EST FRIDAY... ...WINTER STORM WATCH NOW IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... THE LAKE EFFECT SNOW WARNING IS NOW IN EFFECT UNTIL 7 PM EST FRIDAY. THE WINTER STORM WATCH IS NOW IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. LAKE EFFECT SNOW SHOWERS...HEAVY AT TIMES...WILL PRODUCE AN ADDITIONAL 3 TO 5 INCHES OF NEW SNOW ACCUMULATION TONIGHT. A STRONG SYSTEM WILL MOVE THROUGH NORTHERN MICHIGAN FRIDAY...PROLONGING AND INTENSIFYING HEAVY SNOWFALL. LOCAL ACCUMULATIONS FRIDAY WILL REACH 8 INCHES. WINDS WILL SHIFT TO THE WEST FRIDAY NIGHT...WHILE OVERALL CONDITIONS WILL REMAIN FAVORABLE FOR LAKE EFFECT SNOW SHOWER PRODUCTION. MORE SIGNIFICANT ACCUMULATIONS OF SNOW ARE POSSIBLE FRIDAY NIGHT. A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MIZ015-021100- /O.CON.KAPX.WS.A.0003.070202T1200Z-070203T0000Z/ MACKINAC- INCLUDING THE CITY OF...ST. IGNACE 359 PM EST THU FEB 1 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. ONLY LIGHT ACCUMULATIONS ARE EXPECTED TONIGHT...WITH A COUPLE OF INCHES OF SNOW POSSIBLE NEAR ST IGNACE. HEAVIER SNOW IS EXPECTED IN THE STRAITS REGION AND EASTERN MACKINAC COUNTY ON FRIDAY. LOCAL ACCUMULATIONS OF UP TO 8 INCHES ARE POSSIBLE. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MR
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this snow advisory went out at Feb 1, 10:45 AM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Feb 1, 10:45 AM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1045 AM EST THU FEB 1 2007
.UPDATE...BROAD UPPER LEVEL TROUGHING REMAINS OVER THE UPPER MID
WEST AND THE GREAT LAKES REGION LATE THIS MORNING. A FAIRLY SHARP
SURFACE TROUGH EXTENDS FROM JAMES BAY THRU UPPER MICHIGAN INTO NRN
WISCONSIN. PERSISTENT W/SW LOW LEVEL FLOW REMAINS LOCKED IN ACROSS
OUR CWA AHEAD OF THIS SURFACE TROUGH...CONTINUING TO DIRECT LAKE
EFFECT SNOW SHOWERS INTO THE STRAITS AREA AND THE LAKE MICHIGAN
SHORELINE COUNTIES. AS IS TYPICAL IN THIS REGIME...THE HEAVIEST AND
MOST PERSISTENT SNOW BAND IS STREAMING INTO LEELANAU...NRN
CHARLEVOIX... EMMET AND CHEBOYGAN COUNTIES...WITH SLIGHTLY LESS
INTENSE BANDS IMPACTING ANTRIM...BENZIE AND MANISTEE COUNTIES. VERY
LITTLE CHANGES DURING THE AFTERNOON AS DELTA TS REMAIN IN THE MID
TEENS... INVERSION HEIGHTS HOLD AROUND 6 KFT WITH PLENTY OF MOISTURE
BELOW AND LOW LEVEL WINDS REMAIN FROM THE W/SW. EXPECT ANOTHER 1 TO2
INCHES IN MOST LOCATIONS WITH SOME LOCALLY HIGHER AMOUNTS
POSSIBLE...ESPECIALLY WITHIN THE WARNING AREAS. WILL MAINTAIN
WARNINGS FOR THE AFTERNOON...AND WILL EXTEND THE ADVISORIES THRU THE
AFTERNOON. REMAINING AREAS WILL CONTINUE TO SEE SCATTERED TO
NUMEROUS SNOW SHOWERS DURING THE AFTERNOON...WITH UNDER AN INCH OF
NEW SNOW ACCUMULATION EXPECTED.
.PREV DISCUSSION...ISSUED 357 AM EST THU FEB 1 2007
DISCUSSION...LOTS OF WEATHER COMING FAST AND FURIOUS OVER THE NEXT
FEW DAYS. FIRST UP...A WEAKENING SHORTWAVE MOVING THRU NOW...AND AN
ASSOCIATED SURFACE LOW OVER EASTERN SUPERIOR...WAS CURRENTLY
PRODUCING A SW FLOW LAKE ENHANCED EVENT. 2ND...SYNOPTIC FORCING
DEPARTS EARLY ON TODAY...BUT WSW/SW FLOW WILL NOT BE ALTERED...WITH
SUFFICIENT INSTABILITY FOR AT LEAST SOME LAKE EFFECT SNOW (LES) INTO
TONIGHT AND EARLY FRIDAY. 3RD...SHORTWAVE ROTATING AROUND POLAR
VORTEX WILL TAKE ON A NEGATIVE TILT AS IT SWINGS THRU MI FRIDAY.
THIS WILL PRODUCE ANOTHER SW FLOW LAKE ENHANCED EVENT ON FRIDAY...
TRANSITIONING TO WESTERLY LES AS ARCTIC FRONT GOES THRU (4TH). AND
5TH...THE VERY COLD AIR AND ASSOCIATED WIND CHILL/LES CONCERNS
SATURDAY ONWARD.
SNOW AND TEMPS ARE THE MAIN CONCERNS THRU THE FORECAST.
MODELS...GFS CONTINUES TO BE VERY CONSISTENT AND HAS MORE SUPPORT
FROM THE REST OF THE MODEL SUITE...FEATURING A FASTER AND MORE
AMPLIFIED WAVE ON FRIDAY...AND A QUICKER ARRIVAL OF THE COLD AIR.
IT REMAINS STRONGLY FAVORED.
TODAY...BACK EDGE OF THE SYNOPTIC PRECIP IS ALREADY EDGING INTO THE
SW ZONES. HOWEVER...EVEN WITH SYNOPTIC FORCING ENDING...A DOMINANT
BAND HAS DEVELOPED...AND PERSISTED FOR A FEW HOURS FROM NORTHPORT TO
CVX TO PETOSKEY AND WESTERN CHEBOYGAN. ALREADY HAVE A REPORT OF 4-6
INCHES JUST SOUTH OF CVX. EVEN WITH THE BETTER SYNOPTIC SUPPORT
GRAZING US TO THE SOUTH...AM SURPRISED NOT TO SEE MORE SNOW INTO
SOUTHERN PORTIONS OF EASTERN UPPER MI. INCREASING ICE COVER AT THE
NORTHERN TIP OF THE LAKE MAY BE A PLAYER HERE.
THE WORST SHOULD SOON BE DONE. THERE IS A SECONDARY AREA OF LIGHT
SNOW IS SOUTHERN WI...MORE SHOWERY-LOOKING SNOW IN AREAS OF SHARP
1000-850MB CONVERGENCE JUST AHEAD OF A COLD FRONT. HOWEVER...THIS
BOUNDARY WILL WEAKEN CONSIDERABLY AS IT CROSSES THE FORECAST AREA
TODAY...AND DO EXPECT TOO MUCH OF A FLARE-UP WHEN IT REACHES CENTRAL
LAKE MI. BY THEN...WE ARE SEEING SUBSIDENCE ALOFT IN THE WAKE OF THE
EARLY MORNING SHORTWAVE. HOWEVER...DELTA T/S REMAIN IN THE UPPER
TEENS TO NEAR 20...WITH OK MID-LEVEL MOISTURE (850-700MB RH AROUND
60 PERCENT...A LITTLE MORE MOIST IN THE AM AND DRIER IN THE PM). THE
WSW TO BORDERLINE W FETCH REMAINS LARGELY UNALTERED. SO WE WILL SEE
CONTINUED LES IN THE LAKE MI COASTAL COUNTIES OF NW LOWER MI. WITH A
BIT LESS SOUTHERLY COMPONENT TO THE FLOW...EASTERN UPPER WILL BE
LESS IN THE MIX...ESPECIALLY GIVEN INCREASING ICE COVER FROM BEAVER
ISLAND NORTH. WILL REDUCE POPS/SNOW A BIT THERE...EXCEPT IN THE
IMMEDIATE STRAITS AREA AND EAST OF CEDARVILLE.
GIVEN ONGOING DOMINANT BAND AND ONE HIGH-END ADVISORY REPORT...TIME
TO CHANGE SOME HEADLINES. GOOD NEWS...WILL CANCEL MACKINAC CO
ADVISORY. BAD NEWS...WILL UPGRADE LEELANAU/CVX/EMMET/CHEBOYGAN TO
WARNINGS...WHICH WILL RIDE THRU THE DAY. OTHER ADVISORIES LEFT
UNTOUCHED. LOCAL 4-6 ADDITIONAL IN THE WARNING COUNTIES...1-2 IN THE
ADVISORIES...MAINLY IN THE AM HOURS.
MAX TEMPS WILL BE MAINLY LOW TO MID 20S (AND ENJOY THAT WHILE IT
LASTS).
TONIGHT...SURFACE LOW THAT GETS LEFT BEHIND OVER CENTRAL/EASTERN
SUPERIOR OR EASTERN UPPER MI WILL STAY THERE...AND START TO DEEPEN
VERY LATE AS IT FEELS THE NEXT UPSTREAM WAVE. HOWEVER...THE
ASSOCIATED MOISTURE FIELD WILL REMAIN LARGELY UPSTREAM...PERHAPS
MAKING IT TO WESTERN CHIP/MACK COUNTIES BY DAYBREAK. SO DO NOT
EXPECT SIGNIFICANT SYNOPTIC SUPPORT TO ONGOING SW FLOW LES. THERMAL
FIELDS ARE ALSO QUITE STABLE...WITH 850MB TEMPS AROUND -16C AND THUS
DELTA T/S PUSHING 20 OVER OPEN WATER. THE MAIN COMPLICATING FACTOR
IS THE WEAKENING PRESSURE GRADIENT...WHICH WOULD ALLOW LAND BREEZES
AND OTHER SMALL-SCALE FEATURES TO TAKE OVER. BY OVERNIGHT...WOULD
EXPECT BANDS TO MORPH INTO A MID-LAKE CONVERGENCE BAND AND/OR A
VORTICE OR TWO (OR MORE)...WITH LESS CHANCE OF SNOW SHOWERS GETTING
INLAND. WILL REDUCE SNOW SHOWERS COVERAGE A BIT OVERNIGHT...KEEPING
LIKELY/NUMEROUS WORDING ONLY VERY CLOSE TO THE COAST (WHERE 1-2
INCHES ARE POSSIBLE THRU THE NIGHT...LESS INLAND). OTHERWISE...
PLACES SOUTH OF GLR AND AWAY FROM LAKE MI MAY SEE SOME BREAKS IN THE
CLOUD COVER...ALLOWING TEMPS TO GET RATHER CHILLY. AM NOT WILLING TO
GO AS COLD AS GFS GUIDANCE TEMPS...BUT WILL ALLOW FOR SOME SINGLE
DIGIT READINGS IN THE COLDER INLAND LOCALES.
FRIDAY...WE WILL START THE MORNING IN THE SAME RELATIVELY QUIET
PATTERN...WITH MESOSCALE FEATURES DOMINATING AND MOST SNOW SHOWERS
REMAINING OVER THE LAKE IN VERY WEAK WSW FLOW. BUT THAT WILL CHANGE
VERY QUICKLY. FORCING FOR ASCENT REALLY TAKES OFF OVER LAKE MI AND
ENVIRONS BY MIDDAY AS THE SHORTWAVE TAKES ON A NEGATIVE TILT. NO
CHANGES TO THE LOW LEVEL THERMAL SETUP DURING THE DAY...BUT TEMPS
ALOFT CRATER (ESPECIALLY IN THE AFTERNOON)...ALLOWING INVERSION
HEIGHTS TO SOAR FROM 4K FT EARLY TO 10K FT LATE. SO...AFTER A FAIRLY
QUIET START...EXPECT WSW FLOW LAKE ENHANCEMENT TO BE REALLY CRANKING
BY MIDDAY. AGAIN...THIS PART OF THE EVENT WILL BE FAIRLY QUICK...AS
THE PASSING ARCTIC FRONT AND DEEPENING SURFACE LOW OVER NORTHERN
HURON WILL VEER WINDS TO THE NW DURING THE PM. STILL...THE FRIDAY
EVENT IS DISTINGUISHED FROM THE CURRENT ONE BY HAVING MUCH MORE
FORCING AVAILABLE.
THUS...WILL ISSUE A WINTER STORM WATCH FOR FRIDAY...COVERING THE
EXACT SAME COUNTIES NOW UNDER AN ADVISORY. GAVE SOME THOUGHT TO
LEAVING MACKINAC OUT...GIVEN CONCERNS WITH UPSTREAM ICE COVER AND
LACK OF SNOW IN THE CURRENT EVENT. BUT THERE/S ALSO THE POSSIBILITY
OF THAT JUST INDICATING THE DYNAMICS WERE FURTHER SOUTH TODAY...AS
THE MODELS SUGGESTED. SO WILL PLAY IT SAFE AND INCLUDE EASTERN
MACKINAC. WILL KEEP THE SNOW RANGE BROAD...5-9 INCHES IN THE WATCH
COUNTIES...QUICKLY DIMINISHING TO THE EAST.
FRIDAY NIGHT/SATURDAY...UNFORTUNATELY...ONLY TIME FOR A CURSORY LOOK
AT THE REST OF FORECAST. NOT TO WORRY THOUGH...IT STILL LOOKS BAD.
LOW LEVEL FLOW WILL RETAIN SHARP CYCLONIC CURVATURE AS THE LAKE
AGGREGATE TROF REMAINS AND INTERACTS WITH THE MAIN AXIS OF THE UPPER
TROF. THUS IT GETS VERY DIFFICULT TO ISOLATE A FLOW DIRECTION...AND
FETCHES COULD CHANGE DRASTICALLY AS THE TROF WOBBLES AND DRIFTS. AT
THIS POINT...EASTERN SUPERIOR AND EASTERN UPPER LOOK TO REMAIN
MAINLY NORTH OF THE TROF...WITH NORTHERLY WINDS OFFERING LIMITED
SUPPORT FROM SUPERIOR. BETTER SNOW CONDITIONS WILL BE IN NW
LOWER...WITH MAINLY WESTERLY FLOW ON THE SOUTH SIDE OF THE TROF.
WITH WNW FLOW ADVERTISED FOR THE BULK OF FRIDAY NIGHT INTO NORTHERN
LOWER MI FROM BOTH THE GFS AND NAM...WILL TRY TO BANK ON THAT MUCH.
THERE IS STILL A WINDOW FOR DECENT LAKE EFFECT WITH THIS FETCH
FRIDAY NIGHT...BEFORE TEMPS GET TOO COLD FOR SNOWFLAKE GROWTH.
THUS...OUT OF THE ORIGINAL FRIDAY WATCH...WILL BREAK OUT CVX/ANTRIM/
LEELANAU...AND RUN THE WATCH FOR THEM THRU FRIDAY NIGHT.
OTHERWISE...WILL ADVERTISE A LOT OF SNOW SHOWERS. THERE IS A
TROWAL-LIKE FEATURE IN THE GFS FOR SATURDAY...WHICH WOULD OFFER MORE
FAVORABLE THERMAL FIELDS FOR SNOW. JUST DON/T HAVE TIME TO ANALYZE
IT PROPERLY THIS MORNING. OH...AND OF COURSE IT WILL BE COLD...WITH
EARLY DAY HIGHS 10-15 AND FALLING TEMPS IN THE PM.
REST OF THE FORECAST...COLD. DEEP MEAN UPPER TROF WILL KEEP US IN
ARCTIC AIR THRU TUESDAY. NO MAJOR CHANGES MADE. STILL LOOKS LIKE
TEMPS MODERATE LATE NEXT WEEK.
ZOLTOWSKI
&&
.APX WATCHES/WARNINGS/ADVISORIES...
LAKE EFFECT SNOW WARNING...THIS AFTERNOON...
MIZ016-017-019-020
SNOW ADVISORY...THIS AFTERNOON...MIZ021-025-031
WINTER STORM WATCH...FRIDAY...MIZ015>017-025-031
WINTER STORM WATCH...FRIDAY AND FRIDAY NIGHT...MIZ019>021.
&&Hazardous weather outlook, Feb 1, 4:40 AM EST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 440 AM EST THU FEB 1 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-021100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 440 AM EST THU FEB 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY SNOW WILL CONTINUE TODAY NEAR THE SHORELINE OF LAKE MICHIGAN AND JUST SOUTH OF THE STRAITS OF MACKINAC. SEE ONGOING WARNINGS AND ADVISORIES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ACCUMULATING SNOW WILL OCCUR IN NORTHWEST LOWER AND EASTERN UPPER MICHIGAN ON FRIDAY...TURNING TO LAKE EFFECT SNOW IN THE SNOWBELT REGIONS FOR FRIDAY NIGHT THROUGH SUNDAY. HEAVY SNOW IS POSSIBLE NEAR LAKE MICHIGAN AND IN THE STRAITS AREA FRIDAY...AND IN SOME OF THE SNOWBELTS OF NORTHWEST LOWER MICHIGAN FRIDAY NIGHT. SEE ONGOING WATCHES FOR FURTHER DETAILS. BITTERLY COLD WEATHER WILL ARRIVE SATURDAY...AND CONTINUE INTO AT LEAST TUESDAY. WIND CHILLS COULD REACH DANGEROUS LEVELS...IN THE TEENS AND 20S BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE PASS ON SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. JZ
In the hours before
Local storm report, Feb 1, 7:40 AM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
740 AM EST THU FEB 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 4 E HONOR 44.67N 85.94W
02/01/2007 M3.5 INCH BENZIE MI TRAINED SPOTTER
24 HR TOTAL THRU 7AM. SNOWDEPTH 16 IN.
&&
SWRLocal storm report, Feb 1, 7:49 AM EST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
749 AM EST THU FEB 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 3 W SUTTONS BAY 44.98N 85.71W
02/01/2007 M6.0 INCH LEELANAU MI TRAINED SPOTTER
12 HR TOTAL THRU 7 AM.
&&
SWRLocal storm report, Feb 1, 11:15 AM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1115 AM EST THU FEB 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW LAKE ANN 44.73N 85.84W
02/01/2007 M4.0 INCH BENZIE MI TRAINED SPOTTER
7 HR TOTAL THRU 11 AM. SNOWDEPTH 18 IN.
1100 AM SNOW CROSS VILLAGE 45.64N 85.04W
02/01/2007 E11.0 INCH EMMET MI LAW ENFORCEMENT
12 HR TOTAL THRU 11 AM. COUNTY DISPATCH REPORTS AREAS OF
10 TO 12 INCHES OF SNOWFALL IN SHORELINE LOCATIONS ACROSS
CHARLEVOIX...EMMET AND CHEBOYGAN COUNTIES.
1100 AM SNOW 7 NW CHEBOYGAN 45.71N 84.57W
02/01/2007 E7.0 INCH CHEBOYGAN MI LAW ENFORCEMENT
12 HR TOTAL THRU 11 AM.
1100 AM SNOW 5 W ELMIRA 45.07N 84.95W
02/01/2007 E3.0 INCH ANTRIM MI DEPT OF HIGHWAYS
12 HR TOTAL THRU 11 AM.
1100 AM SNOW MANISTEE 44.24N 86.33W
02/01/2007 E4.0 INCH MANISTEE MI DEPT OF HIGHWAYS
12 HR TOTAL THRU 11 AM.
&&
BERGERThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 4:21 AM EST | Lake Effect Snow Warning | APX | Antrim, Benzie, Cheboygan, Emmet, Grand Traverse, Leelanau and 2 more | 35 hr |
| Feb 1, 4:21 AM EST | Winter Storm Watch | APX | Antrim, Benzie, Cheboygan, Emmet, Leelanau, Manistee | 24 hr |
Nearby
Snow Advisories in Michigan, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.